Chorea induced by the use of oral contraceptives - Report of a case and review of the literature

Research output: Contribution to journalArticle

Abstract

A rare complication of oral contraceptive therapy is the induction of chorea. We describe the case-history of a young woman who developed generalized chorea while receiving a low-dose estrogen-containing contraceptive. Dyskinesia resolved upon discontinuing the medication and after a brief treatment with an antidopaminergic agent. The literature of chorea associated with oral contraceptives and the different hypotheses about its pathogenesis are reviewed.

Original languageEnglish
Pages (from-to)381-386
Number of pages6
JournalItalian Journal of Neurological Sciences
Volume8
Issue number4
DOIs
Publication statusPublished - Aug 1987

Keywords

  • Chorea gravidarum
  • Oral contraceptive-induced chora
  • striatal dopaminergic sensitivity
  • Sydenham chorea

ASJC Scopus subject areas

  • Neuroscience(all)
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Chorea induced by the use of oral contraceptives - Report of a case and review of the literature'. Together they form a unique fingerprint.

  • Cite this